Thunderstorm Wind, Lycoming
- When
- June 20, 12:45 PM EST
- Where
- Lycoming County, Jersey Shr
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -77.267
A home in Jersey Shore sustained siding and chimney damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 20, 9:00 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1000 AM EDT WED JUN 20 2001 ...ACTIVE WEATHER PERIOD LATE THIS MORNING AND INTO THIS AFTERNOON WITH POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS.... THIS MORNINGS RADAR AND SURFACE DATA SHOWED TWO DISTINCT BOUNDARIES THAT COULD FOCUS CONVECTION LATER THIS MORNING INTO THIS AFTERNOON. THE OVERNIGHT CLOUD DEBRIS AND CONVECTION IS WELL SOUTH OF THE WSW-ENE ORIENTED FRONTAL BOUNDARY FORECAST TO SAG SOUTH-SOUTHEASTWARD ACROSS PA OVER THE NEXT 12 HOURS. KPBZ SHOWED A WEAK OUTFLOW BOUNDARY IN SW PA AND SURFACE DATA IMPLIED ANOTHER OVER N-CENTRAL OH. SOUTHWESTERLY FLOW LIES AHEAD AND BEHIND THESE FEATURES. A TONGUE OF WARM MOIST AIR IS POISED INTO THE SW MOUNTAINS OF PA. ALL THIS SUGGEST THUNDERSTORMS SHOULD DEVELOP LATER THIS MORNING OVER THE SW MOUNTAINS. WITH HIGH CAPE VALUES AND LOTS OF SUNSHINE OVER THE EASTERN TWO THIRDS OF PA...IT WILL BE WARM AND UNSTABLE OVER THE EAST. ANY STORMS WHICH DEVELOP ALONG THE FRONT AND OUTFLOW BOUNDARY IN SW PA WILL BE ABLE TO TAP THIS UNSTABLE AIR. MODEL ANOMALIES SHOW +1 TO +2 STANDARD DEVIATION THERMAL AND NEAR +2 STANDARD DEVIATION LOW-LEVEL MOISTURE ANOMALIES. HOWEVER...WINDS ARE CLOSE TO SEASONAL VALUES...LOOKS LIKE A HIGH CAPE (~2000JKG-1) VERSE NOT AS IMPRESSIVE SHEAR PROFILE. THE BULK-RICHARDSON NUMBERS APPEAR ON THE HIGH SIDE TODAY. THIS WOULD FAVOR MULTI-CELLULAR BOW ECHOES...HOWEVER WITH OLD OUTFLOW REMNANTS AS A SOURCE OF LOW-LEVEL VORTICITY...SOME SUPERCELLS ARE POSSIBLE. RUC, MSAS, AND ALTIMETER PLOTS SHOW LEE TROUGH...THIS FEATURE WILL PROBABLY INCREASE WITH HEATING THIS AFTERNOON...YET ANOTHER LOW-LEVEL VORTICITY SOURCE FOR SOME SUPERCELLS IN EASTERN PA. HIGH MOISTURE SUGGESTS ANY THUNDERSTORMS COULD PUT DOWN LOCALLY HEAVY RAINS TOO. WILL NOT TOUCH LATER FORECAST PERIODS WITH FOCUS ON AFTERNOON CONVECTION AND TEMPS. .CTP...SPS (SEVERE WEATHER OUTLOOK) ISSUED FOR POTENTIAL SEVERE WEATHER ACROSS THE ENTIRE CWA TODAY AND THIS EVENING. GRUMM/ROGOWSKI
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-202045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 AM EDT WED JUN 20 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL PENNSYLVANIA... A COLD FRONT SAGGING SLOWLY SOUTHEAST ACROSS THE STATE WILL PUSH INTO A VERY WARM MOIST AIR MASS OVER CENTRAL AND EASTERN PENNSYLVANIA. ADDITIONALLY...A BOUNDARY RESULTING FROM OVERNIGHT CONVECTION IN OHIO WILL HELP FIRE OFF THUNDERSTORMS IN THE SOUTHWEST MOUNTAINS LATE THIS MORNING AND EARLY THIS AFTERNOON. AFTER THE INITIAL THUNDERSTORMS DEVELOP...THEY WILL MOVE EASTWARD ACROSS THE STATE. WITH CLEAR SKIES AND LOTS OF HEATING...IT WILL BE VERY WARM AND UNSTABLE OVER THE STATE. THIS COULD LEAD TO SOME SEVERE THUNDERSTORMS WHICH WILL ALSO BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS. AT THIS TIME...WE EXPECT SOME OF THE STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT OF SEVERE WEATHER WILL COME IN THE FORM OF THUNDERSTORM DOWNBURST WINDS...NEAR OR OVER 60 MPH. LARGE HAIL MAY BE POSSIBLE IN A FEW OF THE MORE SEVERE THUNDERSTORMS. SKYWARN ACTIVATION MAY BE REQUIRED FROM AROUND MIDDAY INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GRUMM/ROGOWSKI/LA CORTE FOR ADDITIONAL WEATHER INFORMaATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT WED JUN 20 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK. SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS AFTERNOON AND EVENING. THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. ONDREJIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A home in Jersey Shore sustained siding and chimney damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253367.